After 6 weeks taking 100 levo I have the TSH level al 9 ( nine ) and FT4 at 1.15 ( onefifteen ) with the reference range of this .7 to 1.7 . The doc change the dosage today to 125 and back for labs in 2 months . 6 weeks ago I was with the TSH at 82 ( eightytwo ) and FT4 at .7 with the same reference range . Here in public health they don´t use FT3 . I am a Hashimoto . Still have symptoms , but at less I am not sleepy and with more energy . I trust that I am on the right track , but I need time to heal ¿ What do you think ?
You are on the right track. Your FT4 looks much better as does your TSH. You still have a ways to go.
Depending on how you're feeling after a month on 125, you might ask your doctor if you can retest then instead of waiting two whole months. The vast majority of the dose has settled in your blood after 4 weeks.
60 days is the time my doc thinks after the treatment with 125 levo I will be in good shape , at least from her experience with the FT4 and TSH on other patients . I can´t change anything in the public health system , the doc told me 2 months so I must agree , but ¿ why do you think that are still ways to go ? FT4 is near his optimal range , in the upper half of the reference , and I feel better . Also i am Hashi , maybe is something more to know if is autoimmune disease .
You report your FT4 as 1.15 (0.7-1.7). So, it's not in the upper half of the range; it's at 45% of range. With a range of 0.7-1.7, midrange would be 1.2.
However, all that's really important is how you feel. If most of your symptoms are gone, this latest increase might do it for you. I said you had a "ways to go" because you still have some symptoms and your FT4 still has plenty of room for improvement, but I think you're moving nicely in the right direction.
Frequent visits after med changes are really good as Goolarra mentions and you could be on the right track as said.
My concern after reading your second response is you have Hashimoto which, as noted, is autoimmune thyroid ... So...... if your antibodies are " off the chart" or raging in full gear that will affect the TSH response and can false positve or change quick after a lab draw which, if med adjustments are made on the new TSH lab drawn but that is no longer the true actual TSH /FT4...... then you could find some upset in your treatment.
Autoimmune rages are tough to really pin point, diag, and finally treat appropriately to start healing. Antibody are simply, horrid for a patient - at times.
Try and research all you can on the theory of "suppressing" these antibodies. If you're lucky and achieve some stability to manage the autoimmune side of the disease, managing the hypothyroidism with medication can be a much smoother approach than juggling the two diseases together.
I don´t understand what you want to say . The thyroid is not working anymore , or maybe a little bit right now , so I need the thyroxine from the meds ¿ Why is important if is autoimmune ? Also if I take 125 levo it must be Hashi , I never heard a such higher dose for the low thyroid . They take 25 - 50 I think .
Yes, you do need the medication to treat your hypothyroidism. Your treatment would not change, whether you have Hashi's or not.
Just because you take 125 mcg levo, doesn't mean you have Hashi's. Hashi's is diagnosed via antibody tests, Thyroid Peroxidase Antibodies (TPOab) and Thyroglobulin Antibodies (TGab). Hashi's is the most common cause for hypothyroidism in the developed world. It's nice to know whether you have it or not, because that tells you that eventually, your thyroid will "burn out" and stop producing hormones, and you will be completely dependent on the medication; in the meantime, you may need periodic adjustments to your medication dosage.
TSH is very volatile and can fluctuate for a number of reason, even intraday; therefore, you should always try to get tested for both FT3 and FT4, every time you have blood work.
Mine is autoimmune , with sky high the peroxidase antibodies , but also the thyroid right now is very small , so is not the Hashi , when it must get bigger . I understand that is called atrophic mixedema . The FT3 here in the public health system they are not use it , but the FT4 always .
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.